Alert archive / Illinois / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 33, NWS Paducah, KY

April 8, 2015Wayne County, Illinois

NWS Paducah, KY issued this severe thunderstorm warning at Apr 8, 2015, 2:03 PM CDT for Wayne County, Illinois. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2015, 2:03 PM CDT (19:03 UTC)
Expired
Apr 8, 2015, 2:30 PM CDT
In force
27 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Wayne County, IL

The radar

The Evansville,IN radar (KVWX), 64 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 1:05 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2015-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 195 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2015-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
195 J/kg
Mixed-layer CIN
-238 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 12:49 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Apr 8, 12:49 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1249 PM CDT WED APR 8 2015

.UPDATE...
ISSUED AT 1249 PM CDT WED APR 8 2015

SCATTERED CONVECTION HAS BEGUN TO DEVELOP FROM SOUTHEAST MISSOURI
NORTHEAST TO THE I-64 CORRIDOR. LAPS SOUNDINGS ACROSS THAT AREA
INDICATE PLENTY OF INSTABILITY TO BE TAPPED IF INVERSION CAN BE
BROKEN FOR REAL. LARGE HAIL...TORRENTIAL RAINFALL...AND FREQUENT
LIGHTNING CAN BE EXPECTED WITH INDIVIDUAL THUNDERSTORMS THIS
AFTERNOON. NOT SURE IF THERE WILL BE ENOUGH SHEAR TO REALLY
SUPPORT SUPERCELL DEVELOPMENT...BUT THAT WOULD ONLY INCREASE THE
PROBABILITY OF LARGE HAIL. THE GREATEST COVERAGE IS EXPECTED ALONG
I-64 ONCE AGAIN THIS AFTERNOON.

THE AVIATION SECTION HAS BEEN UPDATED FOR THE 18Z TAF ISSUANCE.

&&

.SHORT TERM...(TODAY THROUGH FRIDAY NIGHT)
ISSUED AT 322 AM CDT WED APR 8 2015

WARM SECTOR CONVECTIVE CHANCES WILL CONTINUE TODAY THROUGH
THURSDAY...TRIGGERED BY SUBTLE PERTURBATIONS IN AN UPPER LEVEL
SW FLOW ACROSS THE AREA...COUPLED WITH EXISTING MOISTURE AND
INSTABILITY. COLD FRONT WILL BE ON OUR DOOR STEP 00Z FRIDAY. IT
WILL SWEEP EAST QUICKLY...WITH ALL CHANCES OF CONVECTION OVER BY
12Z FRIDAY...DEPARTING OUR FAR EASTERN COUNTIES NOT LONG AFTER
MIDNIGHT. FRIDAY AND FRIDAY NIGHT WILL BE DRY...COOLER AND LESS
HUMID. SEVERE THUNDERSTORM CHANCES CONTINUE...PEAKING THURSDAY
EVENING INTO THURSDAY NIGHT WITH FROPA. REFER TO THE STORM
PREDICTION CENTER OUTLOOKS (SPC) FOR DETAILS.

TEMPS WILL CONTINUE TO BE A BLEND OF EXISTING NUMBERS AND MOS. AS
FAR AS POPS...THE NUMBERS AREN'T TERRIBLY HIGH EVEN WITH FROPA. WE
BACKED OFF THE PERCENTAGES SLIGHTLY...BUT NOT DOWN TO MOS OUTPUT.
REST OF THE FORECAST LARGELY DERIVED FROM THE NAM HIGH RESOLUTION
BLENDED SOMEWHAT WITH THE GFS AND SREF.

.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 322 AM CDT WED APR 8 2015

GOOD GENERAL AGREEMENT AMONG THE MODELS AND THEIR ENSEMBLES LEADS TO
HIGHER THAN AVERAGE CONFIDENCE TO START THE WEEKEND. CONFIDENCE
DETERIORATES INTO EARLY NEXT WEEK WITH MORE VARIABILITY AMONG MODEL
SOLUTIONS.

DRY WEATHER WILL KICK OFF THE WEEKEND AS HIGH PRESSURE BUILDS EAST
FROM THE PLAINS. THIS HIGH IS OF PACIFIC ORIGIN...SO WHILE COOLER
WEATHER IS ANTICIPATED...IT DOES NOT APPEAR THAT FROST WILL BE AN
ISSUE. WITH THE FLOW ALOFT STILL WEST TO SOUTHWEST THOUGH...THE DRY
WEATHER WILL NOT LAST FOR LONG. ALL MODELS ARE IN DECENT AGREEMENT
THAT THE APPROACH OF SHORTWAVE ENERGY AND ANOTHER LOW FROM THE
PLAINS WILL RESULT IN OUR NEXT CHANCE OF SHOWERS AND THUNDERSTORMS
DURING THE SECOND HALF OF THE WEEKEND.

THIS IS WHERE MODELS BEGIN TO DIVERGE. THE ECMWF...GFS...AND GEM ALL
MOVE A CLOSED UPPER LOW OVER THE SOUTHWESTERN U.S. INTO THE MIDDLE
OF THE COUNTRY EARLY IN THE WEEK. THE LOW EVENTUALLY OPENS UP AND
PHASES WITH THE MAIN FLOW. HOWEVER...EXACTLY HOW THIS UNFOLDS IS UP
FOR GRABS AT THIS POINT. AS THE LOW APPEARS TO TAKE ITS SWEET
TIME...CHANCES FOR SHOWERS AND THUNDERSTORMS MAY STICK AROUND
THROUGH MID WEEK.

TEMPERATURES WILL BE UNSEASONABLY WARM THROUGH THE PERIOD. HIGHS ARE
FORECAST TO CLIMB FROM THE UPPER 60S ON SATURDAY INTO THE 70S SUNDAY
THROUGH TUESDAY. LOW WILL MODERATE FROM THE 40S SATURDAY NIGHT INTO
THE UPPER 50S AND LOWER 60S SUNDAY THROUGH TUESDAY.

&&

.AVIATION...
ISSUED AT 1249 PM CDT WED APR 8 2015

THUNDERSTORM DEVELOPMENT ALONG I-64 OVER SOUTHERN ILLINOIS WILL
LIKELY PROGRESS EASTWARD THROUGH KEVV AND KOWB LATER THIS
AFTERNOON. OTHER MORE ISOLATED ACTIVITY COULD IMPACT THE OTHER
SITES THROUGH THE AFTERNOON. CANNOT RULE OUT MULTIPLE PERIODS OF
THUNDERSTORMS MOVING THROUGH THE KEVV AND KOWB AREAS THROUGH THE
REMAINDER OF THE PERIOD. HOWEVER...BEST GUESS AT THIS TIME IS THAT
THERE SHOULD BE A BREAK THIS EVENING...BY MORE THUNDERSTORMS
ROLLING EASTWARD ACROSS KEVV AND KOWB VERY LATE TONIGHT AND
THROUGH MUCH OF THURSDAY MORNING. OUTSIDE OF CONVECTION THE
FORECAST IS VFR. A FEW SOUTH/SOUTHWEST GUSTS INTO THE TEENS
POSSIBLE THIS AFTERNOON...AND MORE SIGNIFICANT GUSTS WILL BE
POSSIBLE THURSDAY MORNING OUTSIDE OF CONVECTION.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&

UPDATE...DRS
AVIATION...DRS
Hazardous weather outlook, Apr 8, 1:38 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
138 PM CDT WED APR 8 2015

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-091845-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
138 PM CDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORM WATCH NUMBER 34 IS IN EFFECT FOR AREA ALONG
AND NORTH OF PINCKNEYVILLE ILLINOIS TO ROCKPORT INDIANA UNTIL 6
PM THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY
CONCERNS WITH SCATTERED TO NUMEROUS STRONG TO SEVERE THUNDERSTORMS
EXPECTED TO MOVE EAST ALONG THE INTERSTATE 64 CORRIDOR. FARTHER
SOUTH...AN ISOLATED STRONG TO SEVERE STORM WILL BE POSSIBLE. HEAVY
RAINFALL AND FREQUENT LIGHTNING CAN BE EXPECTED WITH ANY
THUNDERSTORMS THIS AFTERNOON.

SCATTERED THUNDERSTORMS MAY DEVELOP OVER THE AREA AGAIN LATE
TONIGHT. A FEW SEVERE STORMS CANNOT BE RULED OUT AT THIS
TIME...BUT HEAVY RAINFALL AND FREQUENT LIGHTNING WILL BE THE
PRIMARY CONCERNS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF STRONG TO SEVERE THUNDERSTORMS THURSDAY
THROUGH THURSDAY NIGHT. THE BEST CHANCE IS WITH THE PASSAGE OF A
COLD FRONT DURING THE LATE DAY AND EARLY NIGHTTIME HOURS. DAMAGING
WIND AND HAIL WILL BE THE PRIMARY HAZARDS. A TORNADO OR TWO CANNOT
BE RULED OUT. LOCALLY HEAVY RAIN IS ALSO A CONCERN.

THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS RETURNS LATE IN THE
WEEKEND AND EARLY NEXT WEEK. AT THIS TIME...HEAVY RAINFALL AND
FREQUENT LIGHTNING ARE THE PRIMARY CONCERNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACROSS SOUTHERN ILLINOIS AND SOUTHWEST INDIANA SHOULD BE
PREPARED FOR ACTIVATION THIS AFTERNOON. SPOTTERS THROUGHOUT THE
AREA SHOULD BE PREPARED FOR ACTIVATION LATE TONIGHT THROUGH
THURSDAY NIGHT.

DRS

In the hours before

Local storm report, Apr 8, 1:54 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
154 PM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             6 S JOHNSONVILLE        38.43N 88.54W
04/08/2015  E0.75 INCH       WAYNE              IL   TRAINED SPOTTER

&&

DLL
Local storm report, Apr 8, 2:01 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
201 PM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     HAIL             CISNE                   38.51N 88.44W
04/08/2015  E1.00 INCH       WAYNE              IL   PUBLIC

&&

DLL

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 9:42 AM CDTRiver Flood WarningPAHMuhlenberg20 days
Apr 8, 11:31 AM CDTRiver Flood WarningPAHCrittenden, Livingston18 days
Apr 8, 11:31 AM CDTRiver Flood WarningPAHMcCracken21 days
Apr 8, 11:31 AM CDTRiver Flood WarningPAHBallard, McCracken21 days
Apr 8, 11:31 AM CDTRiver Flood WarningPAHBallard, Carlisle, Fulton, Hickman21 days
Apr 8, 2:30 PM CDTSpecial Weather StatementPAHWebster45 min
Apr 8, 3:36 PM CDTFlash Flood WatchPAHCrittenden, Daviess, Henderson, Hopkins, McLean, Muhlenberg and 2 more33 hr
Apr 8, 9:58 AM CDTRiver Flood WarningPAHGallatin, Wabash, White11 days
Apr 8, 2:42 PM CDTSevere Thunderstorm WarningPAHEdwards33 min
Apr 8, 3:00 PM CDTSevere Thunderstorm WarningPAHWabash30 min
Apr 8, 4:45 PM CDTTornado WarningPAHBollinger, Perry45 min
Apr 8, 5:27 PM CDTSevere Thunderstorm WarningPAHBollinger, Perry48 min
Apr 8, 6:12 PM CDTSevere Thunderstorm WarningPAHBollinger, Cape Girardeau, Perry48 min
Apr 8, 6:27 PM CDTAreal Flood AdvisoryPAHPerry2 hr
Apr 8, 6:56 PM CDTSevere Thunderstorm WarningPAHPerry18 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.